Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 20, NWS Jackson, MS

February 20, 2014Clay County, Lowndes County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 20, 2014, 8:08 PM CST for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2014, 8:08 PM CST (02:08 UTC)
Expired
Feb 20, 2014, 9:00 PM CST
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 52 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 8:30 PM CSTTSTM WND GST 602 N Starkville, MSWIND GUSTS ESTIMATED AT 55-60 MPH ACROSS THE NORTH SIDE OF STARKVILLE BY MSU METEOROLOGY INSTRUCTOR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 6:05 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 2.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -197 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-197 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS54 KJAN 210208
SVRJAN
MSC025-087-105-210300-
/O.NEW.KJAN.SV.W.0020.140221T0208Z-140221T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 900 PM CST

* AT 808 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM MATHISTON TO ACKERMAN...AND MOVING EAST AT 55
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CRAIG SPRINGS AROUND 815 PM CST.
  PHEBA AND LONGVIEW AROUND 820 PM CST.
  GRIFFITH AND STARKVILLE AROUND 825 PM CST.
  PALA ALTO AND SESSUMS AROUND 830 PM CST.
  MULDROW AND ARTESIA AROUND 835 PM CST.
  TIBBEE AND WEST POINT AROUND 840 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
MISSISSIPPI.

LAT...LON 3337 8856 3329 8909 3356 8909 3356 8902
      3372 8903 3376 8901 3376 8894 3382 8893
      3380 8871 3368 8871 3369 8850 3367 8849
      3367 8843
TIME...MOT...LOC 0208Z 256DEG 46KT 3356 8909 3336 8907

$$

CME
3 follow-up statements
889 
WWUS54 KJAN 210224
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CST THU FEB 20 2014

MSC025-087-105-210300-
/O.CON.KJAN.SV.W.0020.000000T0000Z-140221T0300Z/
OKTIBBEHA MS-LOWNDES MS-CLAY MS-
824 PM CST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY...WESTERN
LOWNDES AND OKTIBBEHA COUNTIES UNTIL 900 PM CST...

AT 819 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM PHEBA TO LONGVIEW...AND MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PALA ALTO AND SESSUMS AROUND 830 PM CST.
  MULDROW AND ARTESIA AROUND 835 PM CST.
  TIBBEE AND WEST POINT AROUND 840 PM CST.
  BENT OAK AND WAVERLY AROUND 845 PM CST.
  COLUMBUS AFB AROUND 850 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
MISSISSIPPI.

LAT...LON 3337 8856 3329 8909 3356 8902 3378 8890
      3380 8871 3368 8871 3369 8851 3368 8850
      3367 8849 3367 8843
TIME...MOT...LOC 0224Z 256DEG 46KT 3361 8885 3341 8883

$$

CME
842 
WWUS54 KJAN 210232
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
832 PM CST THU FEB 20 2014

MSC025-087-105-210300-
/O.CON.KJAN.SV.W.0020.000000T0000Z-140221T0300Z/
OKTIBBEHA MS-LOWNDES MS-CLAY MS-
832 PM CST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLAY...WESTERN LOWNDES AND EASTERN OKTIBBEHA COUNTIES UNTIL 900 PM
CST...

AT 829 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM GRIFFITH TO SESSUMS...AND MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TIBBEE AND WEST POINT AROUND 840 PM CST.
  BENT OAK AND WAVERLY AROUND 845 PM CST.
  COLUMBUS AFB AROUND 850 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
MISSISSIPPI.

LAT...LON 3337 8856 3332 8898 3352 8888 3371 8883
      3380 8871 3368 8871 3369 8851 3367 8849
      3367 8843
TIME...MOT...LOC 0232Z 256DEG 46KT 3363 8874 3342 8873

$$

CME
804 
WWUS54 KJAN 210245
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
845 PM CST THU FEB 20 2014

MSC025-087-105-210300-
/O.CON.KJAN.SV.W.0020.000000T0000Z-140221T0300Z/
OKTIBBEHA MS-LOWNDES MS-CLAY MS-
845 PM CST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CLAY...WESTERN LOWNDES AND NORTHEASTERN OKTIBBEHA COUNTIES UNTIL 900
PM CST...

AT 843 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHEAST OF WEST POINT TO BENT OAK...AND
MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
OKTIBBEHA...SOUTHEASTERN CLAY AND WESTERN LOWNDES COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
MISSISSIPPI.

LAT...LON 3337 8856 3335 8875 3368 8871 3369 8851
      3367 8849 3367 8843
TIME...MOT...LOC 0246Z 256DEG 46KT 3367 8853 3346 8854

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 3:39 PM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Feb 20, 3:39 PM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST THU FEB 20 2014

.DISCUSSION...CONVECTIVE EVENT BEGINNING TO UNFOLD AS SQUALL LINE HAS
DEVELOPED OVER AR/LA AND IS ENTERING NW PORTIONS OF CWA.

DEEP MIXING THIS AFTERNOON HAS ALLOWED GRADIENT WINDS TO BE QUITE
IMPRESSIVE AS GUSTS HAVE EXCEEDED 30 KNOTS IN THE DELTA. WHILE THE
MIXING HAS ALLOWED DEWPOINTS TO DROP INTO THE 50S...LOW LEVEL
INVERTED V FEATURE SHOWING UP WELL IN BUFR SOUNDINGS OVER THOSE
AREAS AHEAD OF THE CONVECTION DURING LATE AFTERNOON AND EARLY
EVENING. THIS SHOULD FURTHER ENHANCE CONVECTIVE WIND THREAT. WITH
ALL INDICATORS POINTING TO A WIDESPREAD DAMAGING WIND THREAT...HAVE
ADDED SUCH WORDING TO GRIDS TONIGHT.

DESPITE IMPRESSIVE SHEAR IN PLACE...INITIAL TORNADO THREAT LOOKS
LIMITED AS DEEP MIXING HAS ALLOWED LCL/S TO REACH AS HIGH AS AROUND
3KFT. LCL HEIGHTS WILL LOWER...HOWEVER...AS WE MOVE INTO THE EVENING
AS THE BOUNDARY LAYER MOISTENS. ALTHOUGH A TORNADO RISK DOES EXIST
WITH THE MAIN SQUALL LINE...AM MOST CONCERNED WITH THE TORNADO RISK
IN ANY DISCRETE CELLS THAT GET GOING AHEAD OF THE MAIN LINE. HRRR
AND LOCAL WRF ARE SHOWING THIS POSSIBILITY DURING THE EVENING OVER
CENTRAL AND SOUTH MS...EVENTUALLY MERGING INTO AND REINVIGORATING
THE LINE AFTER MIDNIGHT OVER SOUTH MISSISSIPPI.

ALL OF THIS ACTIVITY LOOKS TO SWEEP RAPIDLY THROUGH TONIGHT BEING
COMPLETELY EAST OF THE AREA PRIOR TO SUNRISE FRIDAY WITH CLOUDS
DECREASING BEHIND. COOLER WEATHER WILL AT LEAST TEMPORARILY PAY A
VISIT TO THE REGION FOR FRIDAY AND SATURDAY WITH 30S AT NIGHT AND
60S DURING THE DAY. ZONAL MID LEVEL FLOW WILL ALLOW SURFACE HIGH
PRESSURE TO RAPIDLY SHIFT WEST AND MOIST SOUTHERLY RETURN FLOW TO
SETUP BY SATURDAY NIGHT. MODEL SOUNDINGS ARE EVEN SHOWING A
POSSIBILITY FOR ELEVATED CONVECTION OVER THE SOUTH AFTER MIDNIGHT
SATURDAY NIGHT IN INCREASING ISENTROPIC LIFT./26/

MODELS ARE CONSISTENT SHOWING ANOTHER COLD FRONT CROSSING THE REGION
SUNDAY NIGHT ON THE LEADING EDGE OF AN ARCTIC AIRMASS BUILDING ACROSS
THE PLAINS. COULD SEE SOME LIGHT SHOWER ACTIVITY AS THIS FRONT
PASSES/NOTHING SIGNIFICANT. CONFIDENCE IN THE FORECAST DECREASES AS
WE HEAD INTO MONDAY AFTERNOON/NIGHT WHERE THE 00Z ECMWF TRIES TO PULL
MOISTURE BACK NORTHWARD AND BREAK OUT PRECIP IN ADVANCE OF YET
ANOTHER COLD FRONT WHILE THE GFS/CANADIAN FAIL TO SHOW THIS RETURNING
MOISTURE KEEPING THINGS FAIRLY DRY (LOW END POPS). INHERITED LOW POPS
CONTINUE TO LOOK GOOD HERE TO ACCOUNT FOR INHERENT UNCERTAINTIES. IF
THE 00Z ECMWF IS CORRECT WE COULD BE LOOKING AT A CHANCE FOR SOME
SNOW FLURRIES LATE TUE AS THIS NEXT SURGE OF COLD AIR RUSHES SOUTH
ACROSS THE REGION. CONFIDENCE IS NOT HIGH ENOUGH TO MENTION IN
OFFICIAL FORECAST JUST YET THOUGH. THE MODELS SHOW ANOTHER COLD FRONT
HEADED OUR WAY LATE IN THE WEEK WHICH SEEMS PROBABLE GIVEN THE
PATTERN. IT DEFINITELY APPEARS OUR STRETCH OF ABOVE NORMAL TEMPS
THESE PAST COUPLE DAYS WILL NOT BE RETURNING ANY TIME SOON. DID NOT
SWAY TOO FAR FROM MEX GUIDANCE THROUGH THE PERIOD. IF THE SETUP
OFFERED BY THE ECMWF TAKES SHAPE FOR THE MON-TUE TIMEFRAME TEMPS
OFFERED BY THE MEX WILL BE TOO COOL GIVEN RETURNING MOISTURE/WARMTH./BK/

&&

.AVIATION...
LATE THIS MORNING WE HAD A MIXTURE OF MVFR/VFR CEILINGS.
MAIN ISSUES TODAY WILL BE WITH STRONG SUSTAINED WIND AND HIGH GUSTS.
THE NW AREAS WILL SEE THE STRONGEST SOUTHERLY WINDS WITH SUSTAINED
20-30 KTS AND GUSTS 35-43 KTS. THE REST OF THE AREA WILL RANGE FROM
18-25 KTS AND GUSTS 30-35KTS. MVFR CEILINGS THIS MORNING WILL GIVE
WAY TO VFR CONDITIONS. LOOK FOR GUSTY TSRA TO BRING INTERMITTENT IFR
CONDITIONS TO TAF SITES TO DEVELOP IN THE FAR NW BY 21-23Z AND PROGRESS
E/SE THROUGH THE EVENING...EXITING THE REGION AFTER 07Z. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       41  63  35  68 / 100   0   0   3
MERIDIAN      41  64  31  67 / 100   0   0   3
VICKSBURG     40  64  34  70 /  99   0   0   3
HATTIESBURG   46  67  35  70 / 100   0   0   1
NATCHEZ       42  61  37  69 /  99   0   0   3
GREENVILLE    37  63  38  67 /  92   0   0   2
GREENWOOD     35  64  35  69 /  99   0   0   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-019-025>066-
     072>074.

LA...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, Feb 20, 6:27 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CST THU FEB 20 2014

ARZ074-075-220030-
ASHLEY-CHICOT-
627 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ007>009-015-016-023>026-MSZ018-019-025>038-040>044-047>049-053-
059-060-220030-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON-
ADAMS-
627 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

A COLD FRONT PUSHING ACROSS THE AREA WILL BRING A BAND OF STRONG TO
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL TO THE SIZE OF QUARTERS. A LIMITED RISK OF A COUPLE OF TORNADOES
ALSO EXISTS. THE THREAT OF ALL SEVERE WEATHER WILL END FROM THE WEST
THROUGH MIDNIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ039-045-046-050>052-054>058-061>066-072>074-220030-
NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
627 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
RISK...ELEVATED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST ACROSS THE AREA AHEAD OF A COLD FRONT THIS EVENING. WIND
GUSTS TO 60 MPH...HAIL TO SIZE OF HALF DOLLARS...AND TORNADOES WILL
BE POSSIBLE WITH THE MOST INTENSE STORMS. THE THREAT OF STORMS WILL
END SHORTLY AFTER MIDNIGHT AS THE COLD FRONT MOVES EAST OF THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

08

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Feb 20, 6:45 PM CST, 1 hour 23 minutes before
MSZ026>029-032-037-210115-
ATTALA MS-WEBSTER MS-MONTGOMERY MS-GRENADA MS-CHOCTAW MS-CARROLL MS-
645 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CST THU FEB 20 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF ELLIOTT
TO 9 MILES NORTHWEST OF VAIDEN AT 646 PM CST...MOVING SOUTHEAST AT 45
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN CARROLL...WEST CENTRAL CHOCTAW...SOUTHEASTERN
GRENADA...MONTGOMERY...WESTERN WEBSTER AND NORTH CENTRAL ATTALA
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3374 8950 3373 8950 3368 8922 3349 8931
      3343 8942 3343 8946 3329 8945 3328 8942
      3313 8950 3339 8992 3380 8977
TIME...MOT...LOC 0046Z 296DEG 37KT 3374 8973 3340 8985

MRM
Special weather statement, Feb 20, 7:10 PM CST, 58 minutes before
MSZ027-036-042-210140-
HOLMES MS-CARROLL MS-YAZOO MS-
710 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CST THU FEB 20 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM BLACK HAWK TO 6 MILES
WEST OF TINSLEY AT 710 PM CST...MOVING EAST AT 40 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN YAZOO...SOUTHERN CARROLL AND HOLMES COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3344 8979 3342 8978 3342 8972 3340 8971
      3340 8965 3274 9023 3267 9064 3339 9003
TIME...MOT...LOC 0110Z 257DEG 36KT 3334 8998 3273 9053

MRM
Local storm report, Feb 20, 7:14 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     1 N TEOC                33.60N 90.06W
02/20/2014                   CARROLL            MS   EMERGENCY MNGR

            TREE DOWNED ALONG CR 193

0634 PM     TSTM WND DMG     4 S JEFFERSON           33.58N 89.91W
02/20/2014                   CARROLL            MS   EMERGENCY MNGR

            TREE DOWNED ACROSS CR 100

&&

DL
Local storm report, Feb 20, 7:24 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     5 SSE ITTA BENA         33.42N 90.30W
02/20/2014                   LEFLORE            MS   EMERGENCY MNGR

            TREES AND UTILITY POLES DOWNED ALONG MS HIGHWAY 7 IN THE
            SOUTHERN PART OF THE COUNTY

&&

DL
Special weather statement, Feb 20, 7:34 PM CST, 34 minutes before
MSZ027-028-032-036-037-040-042>044-047-048-053-210205-
ATTALA MS-WARREN MS-MONTGOMERY MS-MADISON MS-LEAKE MS-ISSAQUENA MS-
HOLMES MS-HINDS MS-CLAIBORNE MS-CHOCTAW MS-CARROLL MS-YAZOO MS-
734 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
734 PM CST THU FEB 20 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES EAST OF VAIDEN
TO 5 MILES NORTH OF VICKSBURG AT 734 PM CST...MOVING SOUTHEAST AT 45
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN YAZOO...SOUTHEASTERN CARROLL...WEST CENTRAL CHOCTAW...
EXTREME NORTHEASTERN CLAIBORNE...NORTHWESTERN HINDS...SOUTHEASTERN
HOLMES...SOUTHEASTERN ISSAQUENA...EXTREME NORTHWESTERN LEAKE...
WESTERN MADISON...SOUTHERN MONTGOMERY...WARREN AND ATTALA COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3321 8930 3216 9064 3231 9091 3238 9088
      3234 9091 3235 9096 3237 9100 3243 9097
      3342 8969
TIME...MOT...LOC 0134Z 304DEG 38KT 3330 8967 3239 9085

MRM
Special weather statement, Feb 20, 7:46 PM CST, 22 minutes before
MSZ050-210230-
SCOTT MS-
746 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CST THU FEB 20 2014

...STRONG THUNDERSTORM JUST SOUTH OF MORTON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WIND GUSTS WAS LOCATED 7 MILES SOUTHWEST OF MORTON AT 746 PM
CST...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 8965 3222 8973 3241 8974 3254 8962
      3258 8957 3257 8932 3248 8932
TIME...MOT...LOC 0146Z 224DEG 39KT 3231 8970

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:05 PM CSTSevere Thunderstorm WarningJANLincoln55 min
Feb 20, 6:15 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore45 min
Feb 20, 6:20 PM CSTSevere Thunderstorm WarningJANClarke40 min
Feb 20, 6:31 PM CSTSpecial Weather StatementJANHolmes, Humphreys, Yazoo29 min
Feb 20, 6:43 PM CSTSpecial Weather StatementJANSimpson42 min
Feb 20, 6:45 PM CSTSpecial Weather StatementJANMontgomery, Webster30 min
Feb 20, 7:10 PM CSTSpecial Weather StatementJANHolmes, Yazoo30 min
Feb 20, 7:12 PM CSTTornado WarningJANMarion63 min
Feb 20, 7:34 PM CSTSpecial Weather StatementJANAttala, Warren, Yazoo31 min
Feb 20, 7:46 PM CSTSpecial Weather StatementJANScott44 min
Feb 20, 7:46 PM CSTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster44 min
Feb 20, 7:54 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw51 min
Feb 20, 7:58 PM CSTTornado WarningJANCovington, Jefferson Davis, Lamar, Marion62 min
Feb 20, 8:27 PM CSTFlash Flood WarningJANMarion3 hr
Feb 20, 8:28 PM CSTSevere Thunderstorm WarningJANMarion32 min
Feb 20, 8:32 PM CSTTornado WarningJANCovington, Jones58 min
Feb 20, 8:39 PM CSTSevere Thunderstorm WarningJANLowndes51 min
Feb 20, 8:45 PM CSTSevere Thunderstorm WarningJANLamar45 min
Feb 20, 8:52 PM CSTTornado WarningJANLowndes23 min
Feb 20, 9:12 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar63 min
Feb 20, 9:22 PM CSTFlash Flood WarningJANLowndes, Oktibbeha98 min
Feb 20, 9:26 PM CSTTornado WarningJANJones49 min
Feb 20, 9:34 PM CSTFlash Flood WarningJANLawrence, Lincoln116 min
Feb 20, 9:39 PM CSTFlash Flood WarningJANCovington, Forrest, Jones, Lamar3 hr
Feb 20, 10:03 PM CSTSpecial Weather StatementJANRankin32 min
Feb 20, 10:07 PM CSTFlash Flood WarningJANJefferson Davis3 hr
Feb 20, 10:10 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion50 min
Feb 20, 10:18 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar57 min
Feb 20, 10:29 PM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith46 min
Feb 20, 10:31 PM CSTTornado WarningJANClarke, Jasper29 min
Feb 20, 10:53 PM CSTSevere Thunderstorm WarningJANMarion37 min
Feb 20, 11:08 PM CSTFlash Flood WarningJANMarion3 hr
Feb 20, 11:11 PM CSTSevere Thunderstorm WarningJANForrest, Lamar64 min
Feb 20, 11:16 PM CSTSpecial Weather StatementJANKemper, Noxubee29 min
Feb 20, 11:38 PM CSTAreal Flood WarningJANLawrence, Lincoln3 hr
Feb 20, 11:39 PM CSTSpecial Weather StatementJANLauderdale31 min
Feb 20, 11:51 PM CSTFlash Flood WarningJANForrest, Lamar114 min
Feb 21, 12:31 AM CSTAreal Flood WarningJANCovington, Forrest, Jones, Lamar3 hr
Feb 21, 1:12 AM CSTAreal Flood WarningJANJefferson Davis3 hr
Feb 21, 2:18 AM CSTAreal Flood WarningJANMarion3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.